MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 08/11/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a percutaneous coronary intervention (pci) of the left anterior descending (lad) and circumflex (cx) arteries and the left main (lm) due to heavy calcium as determined by optical coherence tomography (oct) and post orbital atherectomy.Arterial access to the target lesion was obtained via the femoral artery.Orbital atherectomy was performed along with high pressure balloon inflations and the patient's rhythm changed after several inflations and pulse cycles with the shockwave c2 coronary intravascular lithotripsy (ivl) balloon.Reportedly, during the ivl treatment, the patient lost conduction from a left bundle branch block (lbbb) that disrupted the electrical impulse to cause the heart to beat.A temporary pacemaker was inserted, and the procedure continued as planned.It took only a few minutes to insert the pacemaker after the conduction was lost.The pacemaker was not removed after the pci and the patient was transferred to the intensive care unit (icu).It was reported that several days after the procedure, the patient expired of unrelated complications.The physician was adamant that ivl was not the cause of the patient's loss of conduction.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, no investigation can be performed.Based on the complaint description, the patient experienced lost conduction from a left bundle branch block (lbbb) during the ivl treatment.A temporary pacemaker was inserted however, the patient expired several days later.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Additional Manufacturer Narrative
Per fda's request, shockwave medical, inc.Has corrected the product code from omg to qmg.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17631989
Report Number3015053858-2023-00050
Device Sequence Number7318857
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)250228(10)A230201F
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA230201F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIGH PRESSURE BALLOONS - UNKNOWN BRAND/ MNFR.; OPTICAL COHERENCE TOMOGRAPHY - UNKNOWN MFR.; PACEMAKER - UNKNOWN BRAND/ MANUFACTURER.
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite